Alert archive / Wyoming / Red Flag Warnings in 2020
Red Flag Warning 35, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Sep 4, 2020, 2:19 PM MDT. It took effect at Sep 5, 2020, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2020, 2:19 PM MDT (20:19 UTC)
- In effect from
- Sep 5, 2020, 11:00 AM MDT
- Expired
- Sep 5, 2020, 8:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted.
397 WWUS85 KCYS 042019 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 219 PM MDT Fri Sep 4 2020 ...FIRE WEATHER WATCHES AND WARNINGS OVER MUCH OF THE AREA SATURDAY AND AGAIN SUNDAY... WYZ303-304-306-308-309-051100- /O.UPG.KCYS.FW.A.0026.200905T1700Z-200906T0200Z/ /O.NEW.KCYS.FW.W.0035.200905T1700Z-200906T0200Z/ /O.NEW.KCYS.FW.W.0036.200906T1600Z-200907T0200Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Upper North Platte River Basin- Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF- 219 PM MDT Fri Sep 4 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 303, 304, 306, 308, AND 309... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MDT SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 303, 304, 306, 308, AND 309... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM MDT Saturday. a Red Flag Warning has also been issued from 10 AM to 8 PM MDT Sunday. The Fire Weather Watch is no longer in effect. * WIND...West to southwest 15-25 mph with gusts up to 35 mph at times. * HUMIDITY...8-15 percent * HAINES...5-6 * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ302-310-051100- /O.UPG.KCYS.FW.A.0026.200905T1700Z-200906T0200Z/ /O.NEW.KCYS.FW.W.0035.200905T1700Z-200906T0200Z/ /O.NEW.KCYS.FW.A.0028.200906T1600Z-200907T0200Z/ North Laramie Range/Medicine Bow NF- Platte/Goshen/Central and Eastern Laramie- 219 PM MDT Fri Sep 4 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 302 AND 310... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 302 AND 310... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM MDT Saturday. a Fire Weather Watch has also been issued. This Fire Weather Watch is in effect from Sunday morning through Sunday evening. * WIND...West to southwest 15-25 mph with gusts up to 35 mph at times. * HUMIDITY...8-15 percent * HAINES...5-6 * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$ NEZ311-WYZ301-051100- /O.UPG.KCYS.FW.A.0026.200905T1700Z-200906T0200Z/ /O.NEW.KCYS.FW.W.0035.200905T1700Z-200906T0200Z/ Pine Ridge/Nebraska National Forest/Oglala National Grasslands- Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland- 219 PM MDT Fri Sep 4 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 301 AND 311... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM MDT Saturday. The Fire Weather Watch is no longer in effect. * WIND...West to southwest 15-25 mph with gusts up to 35 mph at times. * HUMIDITY...8-15 percent * HAINES...5-6 * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ305-307-051100- /O.NEW.KCYS.FW.W.0036.200906T1600Z-200907T0200Z/ Sierra Madre Range/Medicine Bow NF-Snowy Range/Medicine Bow NF- 219 PM MDT Fri Sep 4 2020 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MDT SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 305 AND 307... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from 10 AM to 8 PM MDT Sunday. * AFFECTED AREA...Fire weather zone 305.Fire weather zone 307. * WIND...Southwest 15 to 25 mph with gusts around 35 mph. * HUMIDITY...7 to 12 percent * HAINES...5 to 6. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ NEZ312-313-051100- /O.NEW.KCYS.FW.A.0027.200905T1700Z-200906T0200Z/ Box Butte/South Sioux- Scotts Bluff National Monument/Wildcat Hills- 219 PM MDT Fri Sep 4 2020 ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 312 AND 313... The National Weather Service in Cheyenne has issued a Fire Weather Watch, which is in effect from Saturday morning through Saturday evening. * AFFECTED AREA...Fire weather zone 312.Fire weather zone 313. * WIND...southwest 10 to 20 mph with gusts around 25 mph possible. * HUMIDITY...8 to 12 percent * HAINES...5 to 6. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$
3 follow-up statements
947 WWUS85 KCYS 050139 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 739 PM MDT Fri Sep 4 2020 ...CRITICAL FIRE WEATHER OVER MUCH OF THE AREA SATURDAY AND SUNDAY... WYZ305-307-060200- /O.EXA.KCYS.FW.W.0035.200905T1700Z-200906T0200Z/ /O.CON.KCYS.FW.W.0036.200906T1600Z-200907T0200Z/ Sierra Madre Range/Medicine Bow NF-Snowy Range/Medicine Bow NF- 739 PM MDT Fri Sep 4 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 305 AND 307... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MDT SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 305 AND 307... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM MDT Saturday. * AFFECTED AREA...Fire weather zone 305. Fire weather zone 307. * WIND...West to southwest 15 to 25 mph with gusts 30 to 35 mph. Winds turn northwest Sunday. * HUMIDITY...7 to 13 percent * HAINES...5 to 6. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ NEZ312-313-060200- /O.UPG.KCYS.FW.A.0027.200905T1700Z-200906T0200Z/ /O.EXA.KCYS.FW.W.0035.200905T1700Z-200906T0200Z/ Box Butte/South Sioux- Scotts Bluff National Monument/Wildcat Hills- 739 PM MDT Fri Sep 4 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 312 AND 313... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM MDT Saturday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire weather zone 312.Fire weather zone 313. * WIND...West to southwest 10 to 20 mph with gusts to 25 mph. * HUMIDITY...8 to 12 percent * HAINES...5 to 6. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ303-304-306-308-309-060200- /O.CON.KCYS.FW.W.0035.200905T1700Z-200906T0200Z/ /O.CON.KCYS.FW.W.0036.200906T1600Z-200907T0200Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Upper North Platte River Basin- Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF- 739 PM MDT Fri Sep 4 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 303, 304, 306, 308, AND 309... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MDT SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 303, 304, 306, 308, AND 309... * WIND...West to southwest 15-25 mph with gusts up to 35 mph at times. Winds turn northwest on Sunday. * HUMIDITY...6-12 percent * HAINES...5-6 * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ302-310-060200- /O.CON.KCYS.FW.W.0035.200905T1700Z-200906T0200Z/ /O.CON.KCYS.FW.A.0028.200906T1600Z-200907T0200Z/ North Laramie Range/Medicine Bow NF- Platte/Goshen/Central and Eastern Laramie- 739 PM MDT Fri Sep 4 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 302 AND 310... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 302 AND 310... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM MDT Saturday. a Fire Weather Watch has also been issued. This Fire Weather Watch is in effect from Sunday morning through Sunday evening. * WIND...West to southwest 15-25 mph with gusts up to 35 mph at times. Winds turn northwest on Sunday. * HUMIDITY...8-13 percent * HAINES...5-6 * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$ NEZ311-WYZ301-060200- /O.CON.KCYS.FW.W.0035.200905T1700Z-200906T0200Z/ Pine Ridge/Nebraska National Forest/Oglala National Grasslands- Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland- 739 PM MDT Fri Sep 4 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 301 AND 311... * WIND...West to southwest 15-25 mph with gusts up to 35 mph at times. * HUMIDITY...8-11 percent * HAINES...5-6 * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
571 WWUS85 KCYS 051133 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 533 AM MDT Sat Sep 5 2020 ...CRITICAL FIRE WEATHER OVER MUCH OF THE AREA SATURDAY AND SUNDAY... WYZ303>309-060200- /O.CON.KCYS.FW.W.0035.200905T1700Z-200906T0200Z/ /O.CON.KCYS.FW.W.0036.200906T1600Z-200907T0200Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Sierra Madre Range/Medicine Bow NF- Upper North Platte River Basin-Snowy Range/Medicine Bow NF- Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF- 533 AM MDT Sat Sep 5 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 303, 304, 305, 306, 307, 308, AND 309... ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MDT SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 303, 304, 305, 306, 307, 308, AND 309... * WIND...West to southwest 15 to 25 mph with gusts 30 to 35 mph. Winds turn northwest Sunday. * HUMIDITY...7 to 13 percent. * HAINES...5 to 6. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ302-310-060200- /O.CON.KCYS.FW.W.0035.200905T1700Z-200906T0200Z/ /O.CON.KCYS.FW.A.0028.200906T1600Z-200907T0200Z/ North Laramie Range/Medicine Bow NF- Platte/Goshen/Central and Eastern Laramie- 533 AM MDT Sat Sep 5 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 302 AND 310... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 302 AND 310... * WIND...West to southwest 15-25 mph with gusts up to 35 mph at times. Winds turn northwest on Sunday. * HUMIDITY...8-13 percent. * HAINES...5-6. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$ NEZ311>313-WYZ301-060200- /O.CON.KCYS.FW.W.0035.200905T1700Z-200906T0200Z/ Pine Ridge/Nebraska National Forest/Oglala National Grasslands- Box Butte/South Sioux- Scotts Bluff National Monument/Wildcat Hills- Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland- 533 AM MDT Sat Sep 5 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 301, 311, 312, AND 313... * WIND...West to southwest 15-25 mph with gusts up to 35 mph at times. * HUMIDITY...8-11 percent. * HAINES...5-6. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
943 WWUS85 KCYS 052015 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 215 PM MDT Sat Sep 5 2020 ...CRITICAL FIRE WEATHER OVER MUCH OF THE AREA INTO THIS EVENING AND AGAIN SUNDAY... WYZ302-060200- /O.CAN.KCYS.FW.A.0028.200906T1600Z-200907T0200Z/ /O.CON.KCYS.FW.W.0035.000000T0000Z-200906T0200Z/ North Laramie Range/Medicine Bow NF- 215 PM MDT Sat Sep 5 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 302 AND 310... ...FIRE WEATHER WATCH IS CANCELLED FOR FIRE WEATHER ZONE 302 SUNDAY... The National Weather Service in Cheyenne has cancelled the Fire Weather Watch for Zone 302 Sunday. * WIND...West to southwest 15-25 mph with gusts up to 35 mph at times into this evening. Winds turn northwest on Sunday. * HUMIDITY...8-13 percent. * HAINES...5-6. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ303>309-061000- /O.CON.KCYS.FW.W.0035.000000T0000Z-200906T0200Z/ /O.CON.KCYS.FW.W.0036.200906T1600Z-200907T0200Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Sierra Madre Range/Medicine Bow NF- Upper North Platte River Basin-Snowy Range/Medicine Bow NF- Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF- 215 PM MDT Sat Sep 5 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 303, 304, 305, 306, 307, 308, AND 309... ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MDT SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 303, 304, 305, 306, 307, 308, AND 309... * WIND...West to southwest 15 to 25 mph with gusts 30 to 35 mph. Winds turn northwest Sunday. * HUMIDITY...7 to 13 percent. * HAINES...5 to 6. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ310-061000- /O.CON.KCYS.FW.W.0035.000000T0000Z-200906T0200Z/ /O.CON.KCYS.FW.A.0028.200906T1600Z-200907T0200Z/ Platte/Goshen/Central and Eastern Laramie- 215 PM MDT Sat Sep 5 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 310... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 310... * WIND...West to southwest 15-25 mph with gusts up to 35 mph at times, mainly over the far southern part. Winds turn northwest on Sunday. * HUMIDITY...8-13 percent. * HAINES...5-6. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$ NEZ311>313-WYZ301-060200- /O.CON.KCYS.FW.W.0035.000000T0000Z-200906T0200Z/ Pine Ridge/Nebraska National Forest/Oglala National Grasslands- Box Butte/South Sioux- Scotts Bluff National Monument/Wildcat Hills- Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland- 215 PM MDT Sat Sep 5 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 301, 311, 312, AND 313... * WIND...West to southwest 15-25 mph with gusts up to 35 mph at times. * HUMIDITY...8-11 percent. * HAINES...5-6. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Sep 4, 11:20 AM MDT, 2 hours 59 minutes earlier.
Area forecast discussion, Sep 4, 11:20 AM MDT, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1120 AM MDT Fri Sep 4 2020
.SHORT TERM...(Today and tonight)
Issued at 235 AM MDT Fri Sep 4 2020
Clear skies overnight based off nighttime microphysics satellite
imagery lines up with the stacked high pressure at the surface and
ridge aloft building to the west and southwest. The clockwise
airflow has created persistent west to southwest winds. This has
kept temperatures elevated overnight due east of the Laramie
Range/Southern foothills because of the downslope effect by as
much as 5-10 degrees. This trend should continue through sunrise.
Once the diurnal heating begins, warm air advection at 700mb from
the upper level ridge to our southwest combined with winds will
mix down to the surface and assist with rapid temperature growth
compared to the last couple of afternoons. Current forecast
package has a wide swath of mid 80s to low 90s across the high
plains, and slightly cooler temperatures in the higher terrain
above 8000 feet near 70 for a Friday maximum. Continued dry
conditions are expected today as well. Overnight, the temperatures
should decrease to seasonal averages for this time of year under
clear skies.
.LONG TERM...(Saturday through Thursday)
Issued at 235 AM MDT Fri Sep 4 2020
Very hot and dry conditions are expected to start off the
weekend. Near record high temperatures are possible for Saturday.
We could tie or break the CYS record temperature of 92 degrees
set in 2019. Current forecast is 94 degrees for CYS. BFF may tie
its record high for the day also, which is 102 degrees set in
2013. Current headline in effect for Saturday is a Fire Weather
Watch due to winds that will begin to pick up by late morning.
Wind gusts could reach 35 mph at times in the wind prone areas of
the forecast area. Given the very dry conditions, low humidity
values forecast and gusty winds, any fires that may be created
could rapidly spread. This is a concern because of the potential
increase in population at camp sites for the holiday weekend
across the region. At this time, do not expect the fire weather
zones across the southern Nebraska Panhandle to hit headline
criteria because of lower wind gusts. Hot temperatures again are
anticipated for Sunday, with near record highs possible across the
CWA. Will need to monitor the forecast in the event another fire
weather headline may be prudent for Sunday.
The next major cold front to approach the area continues to trend
toward a colder signal for the CWA on Monday evening. Ahead of
this surface cold front, model guidance is hinting at very strong
wind gusts due to the large pressure gradient from the developing
surface low to the north of our area and the dome of high pressure
to the west. If model guidance continues to lines up with the
GFS, the possibility of a high wind headline may be necessary on
Monday ahead of the approaching surface cold front.
The strength and widespread nature of the anticipated cold front
is unusual for this early in the season, more typical for a
November weather system. Unfortunately, the medium range to long
range guidance does not align well with the placement and timing
of the associated upper level low as the system evolves. Ensemble
GEFS guidance is also highly inconsistent. WPC discussions have
mentioned the idea of interpreting the Euro model guidance as a
more probable scenario, given the history of the GFS being
inconsistent in the fall weather systems evolution with regard to
NWP guidance overall. What we do know is that temperatures will be
warm early on Monday, and then temperatures will plummet 30 to 40
degrees behind the cold front. The associated precipitation will
be all rain at first, with possible snow accumulation behind the
cold front in the higher terrain only. At this time, the trend of
very warm road and soil temperatures, will significantly inhibit
any snowfall accumulation. Given the system is still 84-96 hours
out, the most likely scenario is that any snow potential
accumulation will be limited to grass surfaces at elevations 8000
feet and above, with snow showers not accumulating below that
elevation. Reasoning for this is that the air temperatures would
need to be near freezing outside for a prolonged period of time
to reduce ground/road temperatures ahead of any precipitation.
Timing of the surface front looks to be at night, so this could
occur at elevations previously mentioned, but mentioning snow
totals this early is a not a best practice. Model guidance has
shown high snow totals in the highest terrain. This is most likely
much higher than what will actually occur because snowfall rates
would need to be on the order of 3-4 inches per hour to assist
with sticking on the ground, and that would be highly unusual.
Temperatures behind the cold front will cause the highest terrain
to have overnight lows near 10 degrees for Tuesday morning, so
there is concern for those camping outdoors overnight to be caught
off guard with the sharp drop in temperatures. Will continue to
message this appropriately so the forecast continues to reach the
public and partners. Also, there will be a noticeable chill in the
air on Tuesday as high temperatures will struggle to reach 40 45
degrees across the CWA. Cloud cover will limit temperature
increases combined with impulse of cold air advection. This cold
air will stick around Tuesday night prompting a first potential frost/freeze
headline of the season, thus ending the growing season officially.
Temperatures will begin to rebound on Wednesday and Thursday,
getting close to near seasonal normal averages to end the week.
&&
.AVIATION...(For the 18Z TAFS through Saturday morning)
Issued at 1120 AM MDT Fri Sep 4 2020
Minimal impacts to Aviation expected over the next 24 to 30 hours
with a strong ridge of high pressure remaining over the region.
HAZARDS/WEATHER TRENDS: VFR conditions will prevail through Saturday
morning with light winds gradually veering into the south and
southwest overnight and into Saturday.
&&
.FIRE WEATHER...
Issued at 235 AM MDT Fri Sep 4 2020
Critical fire weather conditions will be present on Saturday with low
humidity and potential gusty winds up to 35mph may be possible. Haines
index of 5 to 6 exists on Saturday for western Nebraska Panhandle
and Haines index of 6 for most of southeast Wyoming. Elevated fire
weather concerns exist for Sunday due to dry conditions, low humidity,
and gusty winds possible. Fire weather concerns decrease to start next
week as a strong cold front will arrive late Monday/early Tuesday.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Fire Weather Watch from Saturday morning through Saturday
evening for WYZ301>304-306-308>310.
NE...Fire Weather Watch from Saturday morning through Saturday
evening for NEZ311.
&&
SHORT TERM...BW
LONG TERM...BW
AVIATION...TJT
FIRE WEATHER...BWHazardous weather outlook, Sep 4, 2:45 AM MDT, 11 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 245 AM MDT Fri Sep 4 2020 NEZ002-003-095-096-WYZ101>111-113-115>119-051200- Dawes-Box Butte-North Sioux-South Sioux- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Upper North Platte River Basin-Laramie Valley-South Laramie Range- South Laramie Range Foothills-Central Laramie County- East Laramie County- 245 AM MDT Fri Sep 4 2020 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY Elevated fire weather concerns remain through this weekend with a Fire Weather Watch in effect for Saturday. Low relative humidity values may lead to fire spread potential if gusty winds develop. Colder airmass and next precipitation chance Monday through Wednesday with area-wide frost potential with sub-freezing temperatures overnight into Wednesday. .Spotter information statement... Spotter activation will not be needed. NEZ019>021-054-055-WYZ112-114-051200- Scotts Bluff County-Banner County-Morrill-Kimball County-Cheyenne- Sierra Madre Range-Snowy Range- 245 AM MDT Fri Sep 4 2020 This hazardous weather outlook is for portions of panhandle Nebraska...western Nebraska and south central Wyoming. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY Elevated fire weather concerns remain through this weekend. Low relative humidity values may lead to fire spread potential if gusty winds develop. Colder airmass and next precipitation chance Monday through Wednesday with area-wide frost potential with sub-freezing temperatures overnight into Wednesday. .Spotter information statement... Spotter activation will not be needed.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 2:19 PM MDT | Fire Weather Watch | CYS | 30 hr | |
| Sep 4, 2:19 PM MDT | Red Flag Warning | CYS | 54 hr | |
| Sep 4, 2:19 PM MDT | Fire Weather Watch | CYS | 5 hr |
Nearby
Red Flag Warnings in Wyoming, 2020Red Flag Warnings in Nebraska, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.